Today I went for my Rituximab infusion. Even though I had Piriton prior to Rituximab as soon as they raised the dose I had a reaction which resulted in an Ecg and the registra saying I could not have anymore. Once my obs had settled down I was discharged and I went into my surgery for my blood test results to be told my esr has increased. Feeling upset as I was diagnosed 6 years ago and have not been under control in all that time. Tomorrow is another day though so will stop feeling sorry for myself by then. Lots of love Delia. X

12 Replies

  • That must have been scary! I am learning about RA - which I am guessing you are on the Rituximab for? It does sound from the literature I have read, everyone is individual and you have to find which drugs work for you best, I hope you can get it sorted out. Best wishes

  • Thank you for your reply. It was not nice but I'm coming through it now. Yes I agree and I do hope they find me something that works soon as I want to keep working and it's draining me so much now. Thank you also for your good wishes. X

  • Poor you. Six years is a long time ! It's nearly 2.5 for me and I am beginning to despair. I had my first Rituximab on 8. October and it went well. The second infusion was due yesterday but it can't go ahead as I've got a wretched infection; bad cough, fever (38 2). I'm on antibiotics, but I'm not confident that I will be infection-free by next week. Apparently, they don't like to leave a gap of more than three weeks. I wonder if that's because one's own B Cells start to grow back.

    But to be told that you can't take Rituximab must be very upsetting. One invests so much hope in the next treatment. I'm sure they will find the right drug for you. It just takes time. It's a pity that there isn't a simple way of identifying the most appropriate drug at the outset. It would save a lot of Monet, too.

    Bear up. Best wishes. Jo

  • Thank you Jo. Poor you as well do you think it may be the Retuximab that caused your infection? It's upset me because I was hearing such good things about it and my condition has got worse since coming off of Enbrel so I was hoping it was my time to have a drug that worked for me. Hope you get better soon and can get your second dose. I was not surprised though as I tend to suffer from allergys. Hope you get well very soon. Delia. X

  • Of course, I didn't mean to drag Monet I to the dialogue!

    I was on Enbrel. It worked well for me, but they had to stop it because I got repeated infections. I think that one is especially vulnerable during the first month or so on Rituximab, before the B cells have regenerated.

    I don't have allergies, but do have COPD which even without RA makes one susceptible to infections. It's like a wretched game of snakes and ladders with rather too many snakes.

    All Good Things, Jo

  • I came off of Enbrel after three years for the same reasons kept getting UTI so I was needing to keep stopping it due to being on antibiotics. X

  • Really sorry to hear that - hopefully they will find an alternative that works for you.

  • Thank you I'm sure they will eventually. X

  • So sorry to hear this. I had a reaction to rituximab, managed to get through the first two infusions, but my second round I had a bad reaction almost immediately. Like you they had to stop the infusion, and I was told that I could never have it again. I too was gutted.

    I went on to enbrel, but failed on that too. I am now on humira, which seems to be helping.

    So don't give up hope, it's so depressing when your hopes are dashed like this, but I'm sure that you will eventually find the one for you! Best wishes, M x

  • Thank you M. Yes it is. I may ask to try Humira as I know someone who has this drug and worked well for him. It is very upsetting as its getting to the point where I am having to decide if I can continue working or not and I don't want to have to give up. I look like a red berry today but makes a change as I'm normally very pale. sorry you had to go through that as well it's very unpleasant. Take care. Delia. X

  • Hi Delia,I tried rituximab a couple of years ago,like you, about 40minutes into infusion I developed a sever red rash on each side of my face,doc stopped drug immediately ,so never got chance to know if it would have helped,was very disappointed.i have since been on toxilumab, but not working,saw reumy last week and putting me on another drug similar to humira,the very first one I tried 15years ago,I just hope it Works.were all entitled to feel sorry for ourselves sometimes,we all live in hope that they find a cure for this horrendous disease.best wishes.x

  • It would be great if they did. Sorry to hear you had the same problem as I did. I am back on track today albeit bright red and glowing. Lots of love x

You may also like...